MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LIM BROTH; CULTURE MEDIA, SELECTIVE BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LIM BROTH; CULTURE MEDIA, SELECTIVE BROTH
Catalog Number 296266
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ lim broth two tubes broke in employee's hands when opening.No patient impact.The following information was provided by the initial reporter: lim broth tubes 296266 - 2 tubes broke in (employee) hands when opening.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 296266 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2005284 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torqueing, and packaging processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other cap defect complaints have been taken on this batch for broken tubes.Retention samples from batch 2005284 (10 tubes) were available for inspection.There was no evidence of broken tubes observed in 10/10 retention samples.Two photos were received to assist with the investigation: ¿ the first photo shows a partial tube from batch 2005284.The tube is inside of a plastic bag the tube does appear to be cracked and leaking inside of the bag.¿ the second photo shows a tube from batch 2005284, inside of a plastic bag.The tube does appear to be broken.No returns were received to assist with the investigation.This complaint can be confirmed from the evidence provided by the photos.No actions are indicated at this time as no trends were observed.Bd will continue to trend complaints for broken tubes.Bd ships product in temperature controlled trucks to distribution centers.Distribution centers are provided with shipping and storage guidelines.Mishandling of the product and vibrations during shipping can cause broken tubes.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ LIM BROTH
Common Device Name
CULTURE MEDIA, SELECTIVE BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14739446
Report Number1119779-2022-00915
Device Sequence Number14886938
Product Code JSD
UDI-Device Identifier00382902962663
UDI-Public00382902962663
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K833759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/21/2022
Device Catalogue Number296266
Device Lot Number2005284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown